I went into an early menopause at 45 and suffered horrendous symptoms for 7 years resisting hrt but I got so ill and had no quality of life I eventually went to my doctor and she put me on a low dose combined pill Kliovance, this was at age 52 my period had been stopped for 1 year at that time, anyway I felt so much better that my quality of life improved tremendously but I decided 6 months ago that I should maybe try to cut down and stop the hrt as I'm now 56 as I getting worried about being on hrt, I took one tab every other day for 5 months then I began to feel really ill, gained 10lb, felt exhausted, tired, nausea and some vomiting,headaches, I thought that maybe it was the hrt making me feel like this so I stopped entirely, this was 4 weeks ago and I have just gone through the worst weekend ever I feel so very ill, nausea and tiredness, can't sleep, constant soaking sweats 3 or 4 times a night and on and off during the day so I am obviously experiencing menopause symptoms again, I know that some people say it takes a few months for these symptoms to go but what if I have not yet finished and have years left? I succumbed this morning and started the hrt again in the hope that it will make me feel better again because at 56 I feel like life is over for me I am in so much pain with my neck and feet which I didn't have when I was taking the hrt so maybe it helped with it (I have arthritis in my neck and feet) I really don't know what to do for the best, I speak to a few women who are in there 60's that I know are on hrt and have been for over 14 years and they say they will never stop because when they have tried they feel so very ill. I just hope that taking again properly every day will make me feel better again, I have had several blood tests done over the past few months all have come back normal so it has to be the menopause still making me feel like this, when the heck does it end, when will I feel ok again or will that never happen. I feel so confused, worried, sick and tired of feeling sick and tired.
One thing I do know is that you can't keep strarting and stopping the med. That isn't good for your body, nor is it the way the meds were designed to be taken.
I had been taking HRT for 8 years when I developed a DVT and was throwing clots into both lungs. My doc took me off of them ASAP. I had to go through withdrawal from the meds. IT felt like going through menopause again. I had a horrible couple of months, but then it gradually died away.
I don't know if this will happen to you-it won't if you stay on the pills, but I cannot take them now, and my doctor had advised going off of them anyway due to the increase in breast cancer. But you do need to decide what you are going to do and then stick to it. You sound like you could use a little something for depression-which is also common when women go through menopause. I had no option, but it was time to quit.
good luck and I hope you figure it out...have you talked with your doctor about it?
Thanks for the reply I am going to stay on them and see if I start to feel better I was told to cut them down gradually when I did come off them which is why I cut down to one every other day in the first place but maybe its not the right time yet to try, if you had not been forced off of them would you have carried on? How old are you? I suppose if it gets to the point if, like you, I am forced to come off them then I will just have to put up with the misery, no I've not spoken to my Doctor because they are not that keen on hrt and I don't want to go down the road of anti depressants. The thing is with hrt it has so many benefits and they seem to focus on only the negatives. I'm afraid with most medications there is some risk and I think I will have to just take that risk to have some quality of life because if it makes me feel better than I will have to continue with it whether I like it or not or have no life. Thanks again for your help, I hope you are now keeping well. x
The Following User Says Thank You to fultime For This Useful Post: Tesie90 (08-10-2012)